Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


peripheral neuropathy because of taking Triomune 40
Jul 21, 2006

How true is it that Triomune 40 causes peripheral neuropathy and blindness? what other dangers are there in taking this antiretroviral as there are no pain management drugs in Africa?

Response from Dr. Henry

Triomune-40 (D4T + 3TC + nevirapine) can cause peripheral neuropathy (generally due to the D4T component) in a small but significant minority of patietns. Blindness due to the medications would be very rare. Switching the D4T to AZT or tenofovir would be a consideration if either of those drugs was available to you. Standard pain medications such as aspirin, ibuprofen, acetominophen can provide some pain relief as can narcotics. KH



Previous
Steroid Use: Pre Hiv Meds
Next
facial wasting, weight loss & change of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement